BIO Similar Infusion

MrDJ
MrDJ Member Posts: 229
edited 16. Mar 2017, 18:38 in Living with Arthritis archive
Evening all.

so where do i begin.
ive been on anti TNF Infliximab/Remicade for the past 16 years and its certainly helped. saying that im in constant pain all the time but at least i can walk without crutches most of the time since i started this infusion treatment.
now the licence is up after 15 years there are quite a few BIO Similar drugs being made cheaper. suposedly exactly the same drug but made cheaper by someone else.

well at christmas i was told they wanted to change every patient over to this cheaper treatment saving 2 grand a year per patient.
well my time came 3 weeks ago and i was switched to Remsima.

now normally after the infusion i feel kak for the rest of the day but the next day its like a boost to the system.
not this time.
within a day i had mouth ulcers start up and lasted 2 weeks. yes i do take 20mg methatrexate weekly and 1gram salphsalazyn daily. also 2 folic acid the day after the meth. think ive had 2 bouts of mouth ulcer in 16 years which lasted a day.
this time they lasted 2 weeks. ive felt totaly drained since and cant wait for my next infusion.
also taking 2 dehydrocodein daily and 2 anti inflamatory froben daily.

all i really wanted to know was has anyone else been put on BIO Similar and how have you been feeling compared to your previous infusion.

Comments

  • MrDJ
    MrDJ Member Posts: 229
    edited 30. Nov -1, 00:00
    Hi Sharon and thank you for the reply.
    i did actually take 1 extra folic acid on 2 occasions.
    i actually work in the hospital so i do see the team every day and they said the same.
    ive always taken 2 folic the day after my meth but i know quite a lot of patients take 1 tablet every other day except of course for meth day.

    i dont think it was a flare up but saying that my feet were in agony yesterday so i took an extra df118 codein which helped a little.

    a coincidence, hmm im not sure but i always give new treatments time as im so used to things going wrong. a new treatment needs upto 3 months to kick in but as this is suposed to be exactly the same drug then it shouldnt need a time to bed in.
    its just strange that normally i get a boost after the infusion but this time nothing and ive felt drained every day since.
    i think in 16 years of this infusion ive only ever had a mouth ulcer twice and that was due to the meth and not the infusion.
    ive had about 8 moving from left to right and under my top lip.
    theve settled now and ive only had my normal 2 folic on sunday.

    next infusion is at end of month so a couple of weeks to go and we will see how the second one goes.
    thanks once again
    jim
  • moderator
    moderator Moderator Posts: 4,088
    edited 30. Nov -1, 00:00
    Hi Jim,
    how useful it must be working in the hospital and being able to see your team every day. Mouth ulcers are so incredibly painful, I'm glad that they have finally settled down a bit for you. Our bodies and immune systems are such complicated things. I did find this question and answer session on the ARUK website, which you might find an interesting read. http://www.arthritisresearchuk.org/arthritis-information/q-and-a/drug-information/can-methotrexate-cause-ulcers.aspx I hope that the next infusion proves to be more successful for you. If not might your rheumatology team consider putting you back onto infliximab? Are there circumstances when they would be prepared to pay the extra amount of money for you to remain on a drug that works better for you? It makes me wonder if they have any clear criteria for these type of occasion.

    Please keep us up-to-date with how you are getting on, its always good to know the outcome of these situations as I'm sure you will not be the last person who is put in this position and the more experiences we are able to draw on will help other people too. Fingers crossed the mouth ulcers stay away now until your next infusion.
    Best Wishes
    Sharon
  • MrDJ
    MrDJ Member Posts: 229
    edited 30. Nov -1, 00:00
    thanks for the link Sharon, interesting read.
    my consultant is brilliant and has helped a lot over the years but only does one day a week now so i dont see him as much but have another appointment in 3 months but he says hes always there if i need him.
    i know i could be jumping the gun a bit as new drugs can take upto 3 months to bed in but as this is supposed to be exactly the same drug made by someone else then i would of thought it should just continue the same sort of feelings but its certainly knocked me for six this time. now taking 2 dehydrocodein a day as the pain is getting worse.

    i will give it one more infusion at the end of the month and then if i still feel crap get back to them to change me back which they did mention was an option.
    im just worried how many elderly people that have all been changed over wont say anything and could be suffering more like me.
    oh well, only time will tell.
    thanks once again.

Who's Online

4
Ellen
Ellen
Sophieff21
Sophieff21
+2 Guests